Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 4, 2009, 12:26 PM CDT for DeWitt County, Texas. It took effect at Oct 6, 2009, 6:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2009, 12:26 PM CDT (17:26 UTC)
- In effect from
- Oct 6, 2009, 6:00 AM CDT
- Expired
- Oct 6, 2009, 9:42 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 27.30 ft at Oct 5, 2009, 6:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 33 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 4, 11:26 AM CDT, 1 hour earlier.
Area forecast discussion, Oct 4, 11:26 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1126 AM CDT SUN OCT 4 2009 .UPDATE... CLUSTER OF THUNDERSTORMS THAT PRODUCED HEAVY RAIN AND FLASH FLOODING IS MOVING EASTWARD OUT OF OUR CWFA. 6 TO 12 INCHES OF RAIN FELL ALONG A SWATH FROM NORTHEAST BEXAR COUNTY EASTWARD TO NEW BERLIN...YOAKUM AND VIENNA. THE FOCUS FOR HEAVY RAINFALL THIS AFTERNOON WILL SIFT NORTHWARD ACROSS THE EASTERN HILL COUNTRY AND OUR NORTHEAST COUNTIES. A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS AREA AND WILL SERVE AS A LOW LEVEL FOCUS FOR CONVECTION. THE AIRMASS ACROSS SOUTH CENTRAL TEXAS REMAINS UNSTABLE WITH PWS AOA 2 INCHES. THUS ISOLATED TO SCATTERED CONVECTION IS STILL POSSIBLE OUTSIDE OF THE LOW LEVEL CONVERGENCE AREA THIS AFTERNOON ONCE CONVECTIVE TRIGGER TEMPS IN THE MID 80S ARE REACHED. WE WILL BE UPDATING THE FLASH FLOOD WATCH SOON. && .PREV DISCUSSION... /ISSUED 642 AM CDT SUN OCT 4 2009/ DISCUSSION... SEE AVIATION DISCUSSION BELOW. AVIATION... NO SIGNIFICANT CHANGES FROM PREVIOUS FORECAST THINKING WITH IFR TO LIFR CONDITIONS PREVAILING AT ALL TAF SITES THROUGH THE EARLY MORNING HOURS. SLOW IMPROVEMENTS TO MVFR CONDITIONS ARE EXPECTED THROUGHOUT THE DAY. PERIODS OF SHRA ARE EXPECTED...WITH ISOLATED TSRA. HAVE GENERALLY HANDLED THIS WITH TEMPO GROUPS. SHRA/TSRA WILL GRADUALLY DECREASE DURING THE LATE AFTERNOON. LOW CONFIDENCE FORECAST DURING THE OVERNIGHT HOURS WITH IFR TO POSSIBLE LIFR CIGS AND VSBYS AT ALL SITES AFTER 04-05Z. PREV DISCUSSION... /ISSUED 442 AM CDT SUN OCT 4 2009/ DISCUSSION... A WIDE RANGE OF WEATHER CHANGES IS EXPECTED TODAY THROUGH NEXT WEEKEND FOR AN EARLY TO MID OCTOBER SETTING. FOR TODAY...TRENDS FROM YESTERDAY TO EARLY THIS MORNING SHOW WAVE OF S/W ENERGY COMING ACROSS SOUTH CENTRAL TEXAS TODAY. SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED OVERNIGHT WITH WARM ADVECTION WILL CONTINUE TO TRACK EAST EARLY THIS MORNING...FOLLOWED BY ANOTHER WAVE OF RAIN AND SHOWERS TO THE WEST AND SOUTHWEST. WITH THE CONTINUED POTENTIAL OF LOCALLY HEAVY RAIN FROM THIS EARLY OCT. WEATHER PATTERN... SHOWED A FLASH FLOOD WATCH THROUGH 7 PM CDT TODAY...FOR AN AREA ALONG AND EAST OF A LINE FROM MOUNTAIN HOME IN KERR COUNTY TO HONDO TO PEARSALL. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. RAIN AND SHOWERS FOR TODAY COULD CONTINUE FOR PART OF THIS EVENING. ANOTHER ROUND OF RAIN WITH SHOWERS OR THUNDERSTORMS IS POSSIBLE MONDAY...AS ANOTHER FALL RAIN MAKING WEATHER SYSTEM COMES ACROSS FROM THE WEST AGAIN. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR MONDAY. ON TUESDAY AND WEDNESDAY...SLIGHTLY MORE STABLE CONDITIONS DEVELOP AS THE STORM TRACK GOES A LITTLE FURTHER NORTH. AS A RESULT EXPECT LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AND WARM AFTERNOONS TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE FOR SHOWERS. BY THURSDAY A FEW CHANGES IN WEATHER PATTERNS SHOWS UP AS A STRONG 500 HPA TROF APPROACHES FROM THE WEST. THIS WILL CAUSE INCREASING CLOUDS AND A CHANCE FOR SHOWERS ON THURSDAY. AS THE STORM TRACK COMES FURTHER SOUTH LATE THURSDAY THROUGH FRIDAY...THE TROF TO THE WEST WILL MOVE FASTER...AND BRING WITH IT A COLD FRONT ON FRIDAY. SHOWED MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF RAIN AND SHOWERS FRIDAY AND COOLER TEMPERATURES. THE COLD FRONT FOR FRIDAY WILL BRING A CHANGE TO TEMPERATURES WITH COOLER OVERNIGHT LOWS AND MILD TO WARM DAYTIME HIGHS NEXT WEEKEND...OCT. 10TH AND 11TH. EXPECT SHOWERS ON FRIDAY NIGHT TO TRACK TO THE EAST...WITH RAIN CHANCES DECREASING QUICKLY FROM THE WEST SATURDAY. AS A RESULT SHOWED MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS FOR SATURDAY...AS DRY AND COOLER AIR SPILLS OVER THE AREA FROM THE NORTHWEST. MOSTLY CLEAR CONDITIONS ARE EXPECTED NEXT SATURDAY NIGHT OF THIS COMING WEEKEND TO MOSTLY SUNNY SKIES ON SUNDAY OCT. 11. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 84 77 91 75 / 50 50 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 67 84 74 91 74 / 50 50 30 20 20 NEW BRAUNFELS MUNI AIRPORT 69 86 74 92 74 / 50 50 20 20 10 BURNET MUNI AIRPORT 65 80 74 89 71 / 50 50 30 20 20 DEL RIO INTL AIRPORT 71 89 76 91 76 / 30 30 20 20 10 GEORGETOWN MUNI AIRPORT 66 82 74 89 72 / 50 50 30 20 20 HONDO MUNI AIRPORT 72 88 75 92 75 / 50 50 20 20 10 SAN MARCOS MUNI AIRPORT 67 85 74 91 74 / 50 50 30 20 20 LA GRANGE - FAYETTE REGIONAL 68 86 75 91 75 / 50 50 30 20 20 SAN ANTONIO INTL AIRPORT 72 86 77 91 76 / 50 50 20 20 10 STINSON MUNI AIRPORT 72 88 76 92 76 / 50 50 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && 13/02
Hazardous weather outlook, Oct 4, 5:38 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 538 AM CDT SUN OCT 4 2009 TXZ171>173-186>194-204>209-219>225-051045- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 538 AM CDT SUN OCT 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. LOCALLY HEAVY RAINFALL IS EXPECTED. NEW RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES. ISOLATED HIGHER TOTALS OF FOUR TO FIVE INCHES OR MORE IS POSSIBLE. THE ADDITIONAL RAINFALL MAY QUICKLY RUNOFF AND CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183>185-202-203-217-218-228-051045- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 538 AM CDT SUN OCT 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. NEW RAINFALL AMOUNTS WILL AVERAGE ONE HALF OF AN INCH TO ONE INCH. ISOLATED HIGHER TOTALS OF ONE AND A HALF TO TWO INCHES OR MORE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 4, 10:19 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1012 AM FLASH FLOOD 4 N NEW BERLIN 29.52N 98.10W
10/04/2009 GUADALUPE TX LAW ENFORCEMENT
CR465 NEAR SANTA CLARA CLOSED DUE TO FLOODING. OTHER
CLOSED ROADS IN THE COUNTY INCLUDE CRS 775...539... 467
&&
EVENT NUMBER EWX0900147
JPBLocal storm report, Oct 4, 10:29 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NW LIVE OAK 29.59N 98.39W
10/04/2009 M11.13 INCH BEXAR TX COCORAHS
MOSTLY FELL BETWEEN 4 AM AND 7 AM
&&
EVENT NUMBER EWX0900148
JPBLocal storm report, Oct 4, 10:31 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1028 AM HEAVY RAIN YOAKUM 29.29N 97.15W
10/04/2009 M11.00 INCH DEWITT TX PUBLIC
24 HOUR RAINFALL... MOSTLY SINCE 6 AM
&&
EVENT NUMBER EWX0900149
JPBLocal storm report, Oct 4, 10:51 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 2 N WINDCREST 29.55N 98.38W
10/04/2009 BEXAR TX COUNTY OFFICIAL
WEIDNER RD AT SCHERTZ RD CLOSED NUMEROUS RDS CLOSED IN
CO.
&&
EVENT NUMBER EWX0900150
JPBLocal storm report, Oct 4, 11:14 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 W HOCHHEIM 29.32N 97.32W
10/04/2009 DEWITT TX LAW ENFORCEMENT
HWY US183 CLOSED FROM 9 AM TO 11 AM DUE TO HIGH WATER.
&&
EVENT NUMBER EWX0900151
JPBLocal storm report, Oct 4, 11:16 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 7 SSE HOCHHEIM 29.22N 97.27W
10/04/2009 DEWITT TX LAW ENFORCEMENT
HIGHWAY 77 AND 77A FROM CUERO TO YOAKUM ARE CLOSED DUE
TO FLOODING.
&&
EVENT NUMBER EWX0900152
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:11 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 2 hr |
| Oct 3, 9:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 110 min |
| Oct 4, 12:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Oct 4, 12:57 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 108 min |
| Oct 4, 3:06 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays | 114 min |
| Oct 4, 3:12 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Oct 4, 3:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 21 hr |
| Oct 4, 4:41 AM CDT | Flash Flood Warning | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Oct 4, 5:11 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Oct 4, 5:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 80 min |
| Oct 4, 6:36 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 114 min |
| Oct 4, 6:46 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Oct 4, 7:07 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Oct 4, 7:15 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| Oct 4, 8:25 AM CDT | Areal Flood Advisory | EWX | Karnes | 110 min |
| Oct 4, 8:41 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Oct 4, 12:26 PM CDT | River Flood Warning | EWX | DeWitt | 69 hr |
| Oct 4, 12:35 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 4 hr |
| Oct 4, 1:16 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 30 hr |
| Oct 4, 1:16 PM CDT | River Flood Warning | EWX | Bexar | 27 hr |
| Oct 4, 1:19 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis, Williamson | 116 min |
| Oct 4, 2:34 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 116 min |
| Oct 4, 3:07 PM CDT | Areal Flood Advisory | EWX | Caldwell | 113 min |
| Oct 4, 3:26 PM CDT | Flash Flood Warning | EWX | Lee | 78 min |
| Oct 4, 3:46 PM CDT | Areal Flood Advisory | EWX | Fayette | 119 min |
| Oct 4, 5:22 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Oct 4, 6:34 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.